The Annals of Probability

Edge Fluctuations for the One Dimensional Supercritical Contact Process

Antonio Galves and Errico Presutti

Full-text: Open access


We consider the one dimensional supercritical contact process with initial configurations having infinitely many particles to the left of the origin and only finitely many to its right. Starting from any such configuration, we first prove that in the limit as time goes to infinity the law of the process, as seen from the edge, converges to the invariant distribution constructed by Durrett [12]. We then prove a functional central limit theorem for the fluctuations of the edge around its average, showing that the corresponding diffusion coefficient is strictly positive. We finally characterize the space time structure of the system. In particular we prove that its distribution shifted in space by $\alpha t$ ($t$ denotes the time and $\alpha$ the drift of the edge) converges when $t$ goes to infinity to a $\frac{1}{2} - \frac{1}{2}$ mixture of the two extremal invariant measures for the contact process.

Article information

Ann. Probab., Volume 15, Number 3 (1987), 1131-1145.

First available in Project Euclid: 19 April 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]

Contact process edge fluctuations invariance principle


Galves, Antonio; Presutti, Errico. Edge Fluctuations for the One Dimensional Supercritical Contact Process. Ann. Probab. 15 (1987), no. 3, 1131--1145. doi:10.1214/aop/1176992086.

Export citation